Seven years ago now my mother was put on lorazepam. Three years ago her family doctor told her she needs to come off it and left her didn't tell her how or even give her another prescription.My mother bounced from dr. to dr. So now it is nearly impossable to get one. A month ago now in july / 08 i finally got my mother off of this med. But she is currently suffering from withdrawl (withdrawal). She doesn't take care of herself anymore from making meals, to flushing the toilet or even turning a light switch on or off seems to be a task she can't handle. She doesn't leave her house, and is constantly pulling at her neck when she gets nervous or anxious. She is no longer sleeping and looks extremely drawn out. She won't have a full conversation with you and just to look at her you can tell there is something wrong. I dont know what to do and all i want is my mom back. I'm a mother of two and can't take care of her with my two little girls. Please if someone can help me I really need your help!!
the doctor was wrong he should not have taken lorazepam of your mother like that, I have been on the drug myself for 30years and theres noway I will get of it now, the doctor has been cruel and he dosent know the first thing about withdrawel from ativan, god your post as made me so angry, to think your poor mother has gone through hell, how much ativan(lorarzepam) was your mum taking and has see been worse without the drug, if your mum has been of the drug for longer than a few months then she needs assessing as to were she goes now. please keep us posted
that sounds terrible.. i have no idea about ativan, but definetly can imagine how terrible she must be feeling, and ofcourse you as well... cant you take her to the local hospital and ask a doctor to assess her situation... hope you are able to find a doc soon.
Hi ativan(larazepam) is a benzo and it is one of the hardest benzoes to wean of and should be done extreamly slowly and with alot of support, I beg you to get your mum to another g.p shout............................... and let them hear that your not happy at the way your mum is.
thinking of you both
It's nice to know that i'm not in the wrong for thinking that what the dr. did was wrong and this is a horrible experience i feel like my mom has already passed away but her shell still remains. It's killing me to see her like this. She was on 1mg two to three times a day. She was off of it for two weeks straight but then she went to the clinic to get help with the withdrawl (withdrawal) and this new dr. gave her two more weeks of lorezpam at the full does. My problem is she tells me she wants help, but soon as i find a dr. she doesn't want to tell them that she was addicted to this drug, so they just give her more of it. We wiened her off of it with the amount that she had left in her bottle in july it took 4 months which to me was way to fast for her being on it for 7 years but no dr. would give her more or even see her. She has been off it now for another week. When she was on this drug around the 4th year of her being on it she started feeling a loss for life didn't feel worthy of living, from that it proceeded to get worse each year she begain to gradually detererate. The 5th year after she was on it she started to see things hallucinations, and said god wasn't happy with her and she should move out on her own. My mother has always been over religious and now doesn't believe god loves her that's a huge deal for my mother. Then she got her own place last year while living on her own she started lying to everyone, washing her clothes three times a day. Hearing things that weren't happening (like thinking someone was drilling through her roof she was in an apartment) she was also saying there were buggs all over the place wasn't going into work, and racking up the debt and for my mother she does not get credit cards and loves her job. She has lost her job, in debt with creditors calling and hiding at my grandmother's house because of the bugs, and she had started to talk a friend in her mind even used this person as a reference on her lease which made it impossible for me to help her. She was evicted from her apt and is now living at my grandmothers place right across the street from me. So, with all this and actually more i research this drug lorazepam and found out that most of these symptoms come when someone has been on the drug for to long. I also, found out that i have had three friends that took the drug for about two weeks each and had hallucinations and migraines and ticks. So, finding all this out i decieded to find a dr. who told me how to ween her off. He wasn't able to accept her as a patient because of his 8 month waiting list. Finally, i have gotten my mother off this drug but every doctor that i have spoken to says that she can't just come off this drug she has to be put on something in the same family and weened off that. Which is why she is going through such bad withdrawl (withdrawal). My mother is soooo terrified about going on something else now which i can understand but i don't know what else to do. I'm sooo mad when i see her and i dont' know why it's not her fault!. I cry at the thought of her. All i feel soo helpless and don't know where to turn or what to do anymore. Family won't even help me. I've been considering trying to get her into a withdrawl (withdrawal) management clinic but the one in my city doesn't deal with this drug for some reason. Any suggestions???
Yes we are going it alone because no dr. will help us!!. I have phoned everyone in the city been to everyone that will help with this drug all over to the next 3 largest cities. No help. Taken her to the hospital and they just send her home say she's just going through withdrawl (withdrawal). She won't go on valium she needs to go on a drug in the same family to be tapered off this drug she's already off this one for the past couple weeks now. And now she's riding out the withdrawl (withdrawal) symptoms when she needs help. If you know a dr. who will help in toronto or kitchener-waterloo. I would be happy to take her there but there isn't anyone to help i've been hunting for the past three years. Through two pregnancies and am at wits end.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.